Dermatology Community
Bactroban 2% on bikini area?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Bactroban 2% on bikini area?

I made a terrible mistake. I usually get a brazilian bikini wax on a monthly basis. Well it's ridiculously expensive so I decided I would shave the whole thing instead. Bad idea. I am super itchy and have little red bumps. I can hardly stand the itch! The red bumps are looking like they might be getting infected. I have a tube of 2% Bactroban (or Mupirocin is what it actually says) can I use this on that area to prevent further infection? How can I avoid this when shaving in the future?
Related Discussions
3 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
Without examination,confirmation of a diagnosis is tough,but it sounds like folliculitis which are very common after shaving. Pls keep the area clean and apply some topical antiseptics. Also wear loose-fitting cotton clothing and use an antibacterial soap or mild soap like dove.Avoid any kind of cosmetics. Topical antibiotics such as mupirocin or neomycin containing ointment are also useful.In case the symptoms persist then oral antibiotics may be needed.Pls consult a dermatologist in that case.

When shaving,use a clean sterilized blade and shave in the direction of hair growth.Waxing or laser hair removal would be a better idea.

Hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.


Blank
Avatar_f_tn
Thanks for replying. I used the Bactroban this evening. Should I just put it on once a day? How long should I wait before going to my doctor. I just shaved yesterday morning and the raised red bumps started about 12 hours later. Now they're itchy and also really painful. Thanks for your help.
Blank
563773_tn?1374250139
Hello,
Use Bactroban once or twice a day.Also apply warm compresses and topical antiseptics.If the symptoms persist then pls consult a dermatologist.

Hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493